Varubi Labeling Updated to Warn of Serious Hypersensitivity Reactions

Anaphylaxis, anaphylactic shock and other serious hypersensitivity reactions have been reported
Anaphylaxis, anaphylactic shock and other serious hypersensitivity reactions have been reported

The prescribing information for Varubi (rolapitant; Tesaro) injectable emulsion has been updated to alert prescribers of serious hypersensitivity reactions that have occurred in the post-marketing setting. Varubi, a substance P/neurokinin (NK-1) receptor antagonist, is indicated in combination with other antiemetic agents for the prevention of delayed nausea and vomiting associated with initial and repeat courses of emetogenic cancer chemotherapy in adults.

Specifically, anaphylaxis, anaphylactic shock, and other serious hypersensitivity reactions (some requiring hospitalization) have occurred during or soon after infusion with Varubi; most occurred within the first few minutes of the infusion. Clinicians are being advised to consult with patients regarding the possibility of hypersensitivity to any of the components of Varubi, including soybean oil, as administration is contraindicated in these patients. In addition, patients who have allergies to legumes or other related allergies should be closely monitored.

If these reactions should occur during administration, Varubi should be stopped immediately and appropriate medical management should be initiated; treatment should also be permanently discontinued in these patients.

Related Articles

Varubi is also available in a 90mg tablet formulation.

For more information visit VarubiRx.com